Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 26, 2021, 4:35 PM CDT for St. Mary Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 26, 2021, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
County St. Mary Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
879
WWUS84 KLCH 262135
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Mon Jul 26 2021
LAZ054-262200-
St. Mary LA-
435 PM CDT Mon Jul 26 2021
...SPECIAL WEATHER STATEMENT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patterson, moving southeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Patterson and Bayou Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9124 2955 9129 2951 9127 2948 9128
2948 9130 2950 9135 2952 9136 2951 9139
2953 9142 2953 9141 2955 9141 2955 9142
2956 9142 2954 9144 2955 9147 2962 9145
2973 9129 2959 9121
TIME...MOT...LOC 2135Z 319DEG 15KT 2962 9132
$$
JonesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:40 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 26, 3:40 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
340 PM CDT Mon Jul 26 2021
.SYNOPSIS...
Latest UA analysis and WV imagery show a broad and sprawling
anticyclonic pattern from the Intermountain West east acrs the
plains into the southeast. A few weak disturbances are noted
within and around the expansive ridge, including a couple of weak
impulses over the western and northeast Gulf of Mexico. At the
sfc, weak high pres acrs the region was resulting in light and
generally vrbl winds, while a weak trough was noted over the cntl
and eastern Gulf.
KLCH radar shows sctd showers and storms developing from NE LA
southward to the lower Atchafalaya Basin, within an axis of 2+
inch PWATs. Activity was drifting west to southwest. Elsewhere,
some very sparse isolated showers have struggled to develop.
Under partly cloudy skies, temperatures have risen into the middle
90s acrs much of the area. Corresponding heat index readings have
been abv 100 degrees, with a few spots around 108.
24
&&
.SHORT TERM [Tonight through Wednesday night]...
The aforementioned showers and storms will continue to develop
through late aftn as they propagate into our eastern zones, then
gradually decrease and dissipate through sunset as daytime
heating wanes. Conditions will remain very warm and humid
overnight, with lows in the middle and upper 70s.
Showers and tstms will increase in coverage Tuesday and Wednesday
as the main influence of the ridge stays northwest of the area,
while subtle disturbances move west acrs the Gulf of Mexico.
Convection should remain sctd and diurnal in nature, developing
by early aftn and continuing until around sunset. While a few
storms could produce brief heavy rainfall, amounts are not
expected to be excessive and, for the most part, should stay under
an inch.
High temps the next couple of days will be hot, outside of any
cooling showers. Temperatures will be near normal (lower 90s) acrs
the southern half of the area, while further inland, temps could
top out a few degrees warmer. With temperatures a smidge lower,
apparent temperatures are not expected to be quite as hot, and
heat index values should stay below advisory criteria, although a
few locations in Avoyelles Parish could briefly flirt with heat
index values around 108 Tuesday aftn.
24
.LONG TERM [Thursday through Monday]...
Early on the region will be on the southern periphery of ridge
centered over the midwest. Guidance also continues to indicate high
moisture content across the area as well. In addition some weak
waves of energy from the east will cause an enhancement of the
diurnal shower and thunderstorm activity. Little more ridging
builds back into the lat weekend into early next week along with a
drier airmass with rain chances lowering back to more normal
summertime chances.
Temperatures still to remain warm through the period.
27
&&
.MARINE...
A generally onshore flow should prevail through the week. Winds
are expected to remain light and seas low through the period.
Shower and tstm chcs are expected to increase by midweek, with
sctd showers and tstms possible through the end of the week.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 95 76 95 / 20 60 20 50
LCH 78 93 77 93 / 30 50 10 40
LFT 78 93 76 94 / 30 50 10 50
BPT 76 93 76 94 / 10 40 10 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&Hazardous weather outlook, Jul 26, 3:37 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 337 PM CDT Mon Jul 26 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 337 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms will be possible during the afternoon and evening hours. A few storms may produce heavy downpours, frequent lightning, and gusty winds. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-272045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 337 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms will be possible mainly during the late night and early morning hours, then again during the late afternoon into early evening. Gusty winds, elevated seas, and frequent cloud to water lightning will be possible in and near the thunderstorms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Mon Jul 26 2021
LAZ054-262200-
St. Mary LA-
435 PM CDT Mon Jul 26 2021
...SPECIAL WEATHER STATEMENT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patterson, moving southeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Patterson and Bayou Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9124 2955 9129 2951 9127 2948 9128
2948 9130 2950 9135 2952 9136 2951 9139
2953 9142 2953 9141 2955 9141 2955 9142
2956 9142 2954 9144 2955 9147 2962 9145
2973 9129 2959 9121
TIME...MOT...LOC 2135Z 319DEG 15KT 2962 9132
JonesNearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.